Characterizing Consistency by Monomials and by Product Dispersions
This paper derives two characterizations of the Kreps-Wilson concept of consistent beliefs. In the first, beliefs are shown to be consistent iff they can be constructed from the elements of monomial vectors which converge to the strategies. In the second, beliefs are shown to be consistent iff they can be induced by a product dispersion whose marginal dispersions induce the strategies. The first characterization is simpler than the definition in Kreps and Wilson (1982), and the second seems more fundamental in the sense that it is built on an underlying theory of relative probability.
|Date of creation:||2006|
|Contact details of provider:|| Postal: Department of Economics, Reference Centre, Social Science Centre, University of Western Ontario, London, Ontario, Canada N6A 5C2|
Phone: 519-661-2111 Ext.85244
Web page: http://economics.uwo.ca/research/research_papers/department_working_papers.html
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Fudenberg, Drew & Tirole, Jean, 1991. "Perfect Bayesian equilibrium and sequential equilibrium," Journal of Economic Theory, Elsevier, vol. 53(2), pages 236-260, April.
- Kreps, David M & Wilson, Robert, 1982.
Econometric Society, vol. 50(4), pages 863-894, July.
- David Kreps & Robert Wilson, 1998. "Sequential Equilibria," Levine's Working Paper Archive 237, David K. Levine.
- David M Kreps & Robert Wilson, 2003. "Sequential Equilibria," Levine's Working Paper Archive 618897000000000813, David K. Levine.
- Perea y Monsuwe, Andres & Jansen, Mathijs & Peters, Hans, 1997. "Characterization of Consistent Assessments in Extensive Form Games," Games and Economic Behavior, Elsevier, vol. 21(1-2), pages 238-252, October.
- Peter A. Streufert, 2005. "Two Characterizations of Consistency," UWO Department of Economics Working Papers 20052, University of Western Ontario, Department of Economics.
- Kohlberg, Elon & Reny, Philip J., 1997. "Independence on Relative Probability Spaces and Consistent Assessments in Game Trees," Journal of Economic Theory, Elsevier, vol. 75(2), pages 280-313, August. Full references (including those not matched with items on IDEAS)
When requesting a correction, please mention this item's handle: RePEc:uwo:uwowop:20062. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ()
If references are entirely missing, you can add them using this form.